MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3, SHORT NECK; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3, SHORT NECK; HIP CEMENTLESS STEM
Catalog Number 01.12.33SN
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 november 2019: lot 142568: 40 items manufactured and released on 24-jun-2014.Expiration date: 2019-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation: 5 years after primary cementless tha in an elderly scoliotic patient the stem is found to be loose, probably also because of an osteolytic reaction (undescribed), visible in the single xray provided, in the proximal femoral region.The cause for this is unknown.Aseptic loosening of implants is a possible failure mode, described in literature, whose causes are often undetermined.No more conclusions can be drawn on this case with the information at hand.
 
Event or Problem Description
The surgeon informed me that the patient returned with pain on the right side- imaging investigation showed the stem appeared loose.Revision surgery via posterior approach 4 years and 11 months after primary.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection: ha layer absorbed, signs of extraction on femoral neck.It is not possible to determine an implant related failure root cause.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3, SHORT NECK
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9443535
Report Number3005180920-2019-01046
Device Sequence Number14005819
Product Code JDI
UDI-Device Identifier07630030802737
UDI-Public07630030802737
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number01.12.33SN
Device Lot Number142568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR